From Oregon, USA:
My nine-year-old daughter has been sick off and on since she was four. She has recurring infections, asthma, allergies, chronic sinusitis, as well as intermittent hyperglycemia and positive GAD antibodies and an A1c 5.7 (as of fall 2008). Last year, she was diagnosed with cryptosporidium and she was extremely ill. This week, she was diagnosed with H. pylori and will be going on three daily medications for 14 days of treatment. Are there side affects of these medications that relate to blood sugar? Can H. pylori explain her intermittent hyperglycemia? Is there a relation of H. pylori and the GAD antibodies (as I read that somewhere, but wanted clarification)? Can these recurring sicknesses and infections have something to do with her intermittent hyperglycemia?
My daughter is being monitored by a endocrinologist and we were requested to check her blood sugar occasionally.
It is unlikely that all those problems cause diabetes although they are nonspecific stressors. With any obvious flare, checking blood glucose levels is wise. Most worrisome are persistent positive antibodies as future predictor of loss of insulin production. No usual medicines would be a problem, but avoid corticosteroids like prednisone, if possible.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.